Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 41, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 14, 2006, 12:41 PM CDT for Carter County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2006, 12:41 PM CDT (17:41 UTC)
- Expired
- Jul 14, 2006, 2:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Carter County, MO
The radar
The Paducah radar (KPAH), 196 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 141743
FFWPAH
MOC035-141945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1241 PM CDT FRI JUL 14 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARTER COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 245 PM CDT
* AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
OVER 2 INCHES OF RAIN HAS FALLEN IN THE LAST HOUR OVER CENTRAL AND
NORTHERN CARTER COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN BUREN.
MOST OF THE PRECIPITATION HAS FALLEN FROM NEAR AND JUST SOUTH OF
VAN BUREN NORTHEAST TO JUST SOUTH OF GARWOOD.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3704 9076 3682 9069 3683 9119 3684 9120
3708 9121
$$
PS2 follow-up statements
000
WGUS73 KPAH 141826
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
121 PM CDT FRI JUL 14 2006
MOC035-141945-
CARTER MO-
121 PM CDT FRI JUL 14 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
CARTER COUNTY IN SOUTHEAST MISSOURI...
AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT ONE LARGE THUNDERSTORM WAS EXITING THE EASTERN PORTION OF THE
COUNTY. OTHER THUNDERSTORMS ARE DEVELOPING JUST WEST OF CARTER
COUNTY AND WILL MOVE OVER THE SAME AREA THAT JUST RECEIVED THE HEAVY
RAIN DURING THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREMONT...VAN
BUREN AND ELLSINORE.
MOST OF THE HEAVY RAINFALL FROM THE PREVIOUS STORM FELL FROM JUST
SOUTH OF VAN BUREN TO JUST SOUTH OF GARWOOD. DOPPLER RADAR INDICATED
THAT 2 TO 2.5 INCHES OF RAIN FELL OVER THAT AREA WITH THE PREVIOUS
STORM. THIS NEXT STORM COULD PRODUCE ANOTHER INCH OF RAIN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3704 9076 3682 9069 3683 9119 3684 9120
3708 9121
$$
PS000
WGUS73 KPAH 141940
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT FRI JUL 14 2006
MOC035-141947-
CARTER MO-
237 PM CDT FRI JUL 14 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 PM CDT FOR CARTER
COUNTY IN SOUTHEAST MISSOURI...
AT 237 PM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WEAKENING OVER THE CENTRAL PORTION OF CARTER COUNTY. THESE STORMS
ARE EXPECTED TO CONTINUE TO WEAKEN...THUS THE FLASH FLOOD WARNING
WILL BE ALLOWED TO EXPIRE.
DOPPLER RADAR INDICATED THAT 2 TO 2.5 INCHES OF RAIN HAS FALLEN OVER
THE NORTHERN PORTIONS OF CARTER COUNTY.
NO REPORTS OF FLOODING HAVE BEEN RECEIVED AT THE NATIONAL WEATHER
SERVICE IN PADUCAH.
LAT...LON 3704 9076 3682 9069 3683 9119 3684 9120
3708 9121
$$
PSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:40 AM CDT, 9 hours 1 minute earlier.
Area forecast discussion, Jul 14, 3:40 AM CDT, 9 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 340 AM CDT FRI JUL 14 2006 .DISCUSSION... MAIN CONCERNS FOR THIS FORECAST ARE POPS TODAY AND THEN TEMPERATURES/HEAT INDICES FOR THE WEEKEND AND BEYOND. A CONVECTIVE COMPLEX THAT MOVED SOUTHEAST THROUGH MUCH OF NORTHERN MISSOURI YESTERDAY EVENING HAS MOSTLY DIED OUT EARLY THIS MORNING AS IT APPROACHED THE QUAD STATE. A FEW SHOWERS AND STORMS HAVE DEVELOPED NEAR THE REMNANT OUTFLOW BOUNDARY IN AREAS GENERALLY WEST OF A CARBONDALE TO MT VERNON ILLINOIS LINE. OTHERWISE...SATELLITE INDICATES RAPID CLEARING OF CONVECTIVE DEBRIS OVER EASTERN MISSOURI AND WESTERN ILLINOIS. A SECOND CONVECTIVE COMPLEX IS DIVING SOUTHWARD INTO 30-40KT LOW LEVEL JET OVER SOUTHEAST KANSAS. WOULD EXPECT THIS ACTIVITY TO CONTINUE SOUTH AND NOT EFFECT THE QUAD STATE THIS MORNING. PROFILER DATA INDICATE A MID-LEVEL DISTURBANCE ACROSS NORTHERN MISSOURI IN THE WAKE OF THE DEAD MCS...AND ANOTHER ONE OVER CENTRAL/EASTERN KANSAS. ALTHOUGH NEITHER THE 00Z GFS NOR THE NAM HAD A GOOD HANDLE ON THE EARLIER CONVECTION OVER MISSOURI...THEY BOTH BRING MID-LEVEL DISTURBANCES EAST SOUTHEAST THROUGH MUCH OF THE AREA TODAY. GIVEN THE CLEARING TREND UPSTREAM...THERE SHOULD BE PLENTY OF INSOLATION ACROSS THE AREA. THIS COUPLED WITH THE PLENTIFUL LOW LEVEL MOISTURE OVER THE REGION...SHOULD CREATE GOOD INSTABILITY THIS AFTERNOON...ALONG WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE. THEREFORE...WOULD EXPECT TO SEE GOOD COVERAGE OF CONVECTION TODAY...WITH BEST COVERAGE NORTH NEAREST THE MID-LEVEL DISTURBANCE. WILL POST LIKELIES NORTH WITH CHANCES SOUTH...AND LEAST CHANCES IN WESTERN PORTIONS OF SOUTHEAST MISSOURI. WILL KEEP CHANCE POPS IN MAINLY FOR THIS EVENING...AS THE ACTIVITY MOVES OUT OF THE AREA TO THE SOUTHEAST. MID-LEVEL WINDS MAY CRANK UP TO 30-35KTS THIS AFTERNOON IN THE NORTH...SO THERE WILL BE SOME POTENTIAL FOR STORM ORGANIZATION UP THERE...WITH A MINOR THREAT OF DAMAGING WINDS AND LARGE HAIL. FURTHER SOUTH INSTABILITY MAY LEAD TO A FEW BRIEF...PULSY SEVERE STORMS...WITH HAIL AND WIND THREATS. PRECIPITABLE WATERS IN THE GFS ARE FORECAST AT 2+ INCHES FOR THIS AFTERNOON...SO LOCALLY HEAVY RAINFALL WILL BE A PROBLEM AGAIN TODAY AS WELL. THE 00Z GFS CONTINUES THE TREND OF PUSHING TODAYS SYSTEM THROUGH THE REGION BY 12Z SATURDAY...AND BUILDING THE UPPER RIDGE INTO THE AREA FOR THE FORESEEABLE FUTURE. THIS WILL LEAD TO A PROLONGED PERIOD OF HOT AND DRY CONDITIONS THROUGH THE WEEKEND AND MUCH OF NEXT WEEK. AS THE UPPER RIDGE BUILDS...MID-LEVEL TEMPERATURES WILL WARM FIRST...BUT THERE WILL BE LITTLE WARMING IN THE LOW LEVELS. THE GFS WOULD INDICATE TEMPERATURES IN THE LOWER 90S EAST TO MIDDLE 90S WEST FOR THE NEXT SEVERAL DAYS...WITH THE WARMEST DAY ON TUESDAY...WHEN MIDDLE AND UPPER 90S MAY OCCUR. THE PROBLEM IS IN HOW FAST WE WILL MIX OUT THE LOW LEVEL MOISTURE. SUSPECT THAT AFTERNOON DEWPOINTS WILL BE IN THE MIDDLE 70S TODAY AND SATURDAY...BUT AS THE PRECIPITATION SHUTS OFF...THESE READINGS SHOULD COME DOWN TO NEAR 70 FOR SUNDAY AND BEYOND. THIS IS HANDLED WELL BY THE 00Z MAV GUIDANCE...SO RAN WITH IT FOR THE GRIDDED DEWPOINT FORECASTS. THIS LEADS TO HEAT INDICES IN THE 100-105 DEGREE RANGE MOST AREAS TODAY AND SATURDAY...AND AGAIN THROUGH MUCH OF NEXT WEEK. WILL CONTINUE TO RUN A HEADLINE FOR HEAT INDICES...BUT FORECAST LEVELS DO NOT SUPPORT ISSUANCE OF AN ADVISORY AT THIS TIME. AS FOR SHORT TERM TEMPERATURES...GENERALLY STAYED WITHIN RANGE OF AVAILABLE GUIDANCE FOR LOWS...BUT UNDERCUT CONSENSUS GUIDANCE A FEW DEGREES FOR HIGHS SATURDAY INTO MONDAY...AS THE LOW LEVEL TEMPERATURE FORECAST IN THE GFS DOES NOT SUPPORT THE GUIDANCE LEVELS. THIS IS FURTHER SUPPORTED BY THE FACT THAT THE HIGHS THE LAST SEVERAL DAYS AT KPAH HAVE BEEN CONSISTENTLY A FEW DEGREES BELOW GUIDANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
Hazardous weather outlook, Jul 14, 4:32 AM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 432 AM CDT FRI JUL 14 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 432 AM CDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST THROUGHOUT THE QUAD STATE REGION THIS AFTERNOON AND EVENING. MODEST WINDS FIELDS ARE FORECAST FOR THIS AFTERNOON ACROSS THE NORTHERN HALF OF THE AREA...WHICH MAY LEAD TO SOME STORM ORGANIZATION AND A THREAT OF DAMAGING WINDS AND LARGE HAIL. OVER THE SOUTHERN HALF OF THE AREA...WIND FIELDS WILL BE WEAKER...BUT THE DEGREE OF INSTABILITY WILL ALLOW FOR THE POSSIBILITY OF A FEW PULSY STORMS BRIEFLY REACHING SEVERE LEVELS. DAMAGING WINDS AND LARGE HAIL WILL ONCE AGAIN BE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES CLIMBING INTO THE 100 TO 105 DEGREE RANGE THROUGHOUT THE REGION AGAIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES REACHING THE 100 TO 105 DEGREE RANGE OVER PORTIONS OF THE QUAD STATE REGION EACH AFTERNOON FROM SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING...MAINLY NORTH OF A PERRYVILLE MISSOURI TO OWENSBORO KENTUCKY LINE. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:03 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 27 min |
| Jul 14, 2:08 PM CDT | Flash Flood Warning | PAH | Bollinger, Perry | 4 hr |
| Jul 14, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 21 min |
| Jul 14, 2:17 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 33 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.